Alert archive / Montana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 135, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Sep 6, 2019, 4:17 PM MDT for Beaverhead County, Montana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2019, 4:17 PM MDT (22:17 UTC)
- Expired
- Sep 6, 2019, 5:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Beaverhead County, MT
The radar
The Pocatello radar (KSFX), 226 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:04 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 6, 2:04 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 204 PM MDT Fri Sep 6 2019 .SYNOPSIS... Cool and occasionally wet weather can be expected into early next week in association with passing low pressure systems. && .DISCUSSION... Rest of this Afternoon through Saturday Night...High confidence in the forecast of widespread moisture through the overnight tonight into Saturday. With unusually high precipitable water values, there is a slight risk of excessive rainfall across parts of north-central and central Montana. To the south of the front over central and southwest Montana, isolated to scattered thunderstorms will continue with a weakly unstable atmosphere, with a severe thunderstorm or two not out of the question along and south of Interstate 90. The low pressure system moves out of the region by Saturday night with precipitation lingering along north- and west- facing slopes of central Montana higher terrain through Saturday afternoon. A short-lived transitory ridge builds into the area Saturday night into Sunday morning, which with any clearing Saturday night and Sunday morning should result in the development of fog in some locations. Sunday through Friday...With transition season upon us, model guidance is inconsistent from one model to the next through time. High confidence in cool and active weather for the extended forecast; however, low confidence exists in reference to precipitation totals and timing. The next trough moves into the area on Sunday causing widespread moisture into Monday. Periods of rain continue throughout the extended period, as temperatures remain cool. - Fogleman && .AVIATION... Updated 1141 AM MDT Thur Sep 5 2019 (06/18Z TAFs) Expect lowering CIG and reduced VIS in association with wide spread rain showers, and thunderstorm activity across much of the region. Some areas will also experience gusty winds outside of thunderstorms. Conditions degrade to MVFR and possibly even IFR briefly at times, with mountain obscurations expected. && .PRELIMINARY POINT TEMPS/POPS... GTF 51 66 45 70 / 60 50 20 30 CTB 48 69 44 66 / 90 40 10 20 HLN 51 71 48 71 / 80 50 20 50 BZN 48 73 43 71 / 80 40 10 50 WEY 38 71 34 69 / 70 20 10 70 DLN 46 74 46 69 / 60 10 10 60 HVR 50 66 44 69 / 100 80 10 10 LWT 49 60 43 66 / 80 60 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Sep 6, 2:22 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Great Falls MT
222 PM MDT Fri Sep 6 2019
MTZ008-062100-
Beaverhead-
222 PM MDT Fri Sep 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BEAVERHEAD
COUNTY...
At 220 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles east of Conner to 7 miles
northeast of Challis. Movement was east at 30 mph.
Heavy rain, frequent lightning, winds in excess of 40 mph, and pea
size hail are possible with these storms.
Locations impacted include...
Wisdom and Jackson.
Heavy rainfall with these storms may cause localized flooding, along
with water and debris flow off steep terrain.
Frequent cloud to ground lightning with these storms can strike 10
miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4578 11387 4576 11385 4584 11370 4588 11354
4594 11351 4576 11339 4582 11326 4485 11342
4492 11349 4496 11344 4506 11345 4513 11358
4525 11368 4541 11378 4550 11376 4552 11383
4559 11380 4562 11390 4568 11394
TIME...MOT...LOC 2020Z 255DEG 27KT 4597 11388 4457 11410
SCSpecial weather statement, Sep 6, 3:06 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Great Falls MT
306 PM MDT Fri Sep 6 2019
MTZ008-062145-
Beaverhead-
306 PM MDT Fri Sep 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEAVERHEAD COUNTY...
At 304 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 23 miles southwest of Philipsburg to 12
miles southwest of Gilmore. Movement was northeast at 35 mph.
Heavy rain, frequent lightning, winds in excess of 40 mph, and pea
size hail are possible with these storms.
Locations impacted include...
Wisdom, Jackson, Grant, Bannack Pass, Wise River, Polaris, Bannack,
Clark Canyon and Bannack State Park.
This includes Interstate 15 between mile markers 27 and 51 .
Heavy rainfall with these storms may cause localized flooding, along
with water and debris flow off steep terrain.
Frequent cloud to ground lightning with these storms can strike 10
miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.
LAT...LON 4445 11300 4477 11313 4482 11324 4479 11335
4487 11346 4506 11345 4525 11368 4552 11383
4559 11380 4568 11394 4578 11387 4576 11385
4588 11354 4594 11351 4575 11336 4588 11318
4578 11288 4450 11270 4444 11283 4436 11284
TIME...MOT...LOC 2104Z 246DEG 30KT 4612 11369 4430 11340
SCSpecial weather statement, Sep 6, 3:46 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Great Falls MT
346 PM MDT Fri Sep 6 2019
MTZ008-062215-
Beaverhead-
346 PM MDT Fri Sep 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BEAVERHEAD
COUNTY THROUGH AT LEAST 415 PM MDT...
At 344 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 20 miles northeast of Wisdom to 13 miles
east of Gilmore. Movement was east at 30 mph.
Heavy rain, occasional lightning strikes, and winds in excess of 30
mph are possible with these storms.
Locations impacted include...
Dillon, Lima, Dell, Grant, Bannack Pass, Melrose, Wise River, Dewey,
Bannack, Glen, Beaverhead Rock State Park, Polaris, Clark Canyon and
Bannack State Park.
This includes Interstate 15 between mile markers 12 and 86 .
If outdoors, consider seeking shelter inside a building.
Heavy rainfall with these storms may cause localized flooding, along
with water and debris flow off steep terrain.
LAT...LON 4445 11300 4453 11301 4460 11308 4467 11307
4476 11313 4582 11329 4588 11318 4588 11310
4581 11300 4576 11277 4563 11268 4552 11270
4545 11264 4448 11251 4450 11274 4444 11283
4436 11284
TIME...MOT...LOC 2144Z 259DEG 26KT 4587 11322 4439 11301
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:22 PM MDT | Special Weather Statement | TFX | 38 min | |
| Sep 6, 3:06 PM MDT | Special Weather Statement | TFX | Beaverhead | 39 min |
| Sep 6, 3:46 PM MDT | Special Weather Statement | TFX | Beaverhead | 29 min |
| Sep 6, 4:29 PM MDT | Special Weather Statement | TFX | Jefferson, Madison | 46 min |
| Sep 6, 5:02 PM MDT | Special Weather Statement | TFX | 43 min | |
| Sep 6, 5:22 PM MDT | Special Weather Statement | TFX | Jefferson, Madison | 23 min |
| Sep 6, 5:42 PM MDT | Special Weather Statement | TFX | Madison | 48 min |
| Sep 6, 5:45 PM MDT | Special Weather Statement | TFX | Jefferson | 45 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.